Hello fellow MAV sufferers, I’d love to hear from any of you who have taken Sandomigran for vestibular migraine/MAV … I posted on here about it when I tried it last time & only lasted a few days as I couldn’t function properly in my job (as a teacher) as I was feeling like a zombie on 1 tablet/0.5mg every night!
I have been really struggling with prolonged & severe migraine episodes this year, so I have taken a couple of months leave from my job to try again on Sandomigran, as my neurologist here in Sydney thinks I should give it a go. This time I have started on half a tablet/0.25mg every night. After 5 nights of being on it I am already feeling very dizzy, drowsy, detached & depressed, as well as dry mouth & nausea. I can put up with the nausea & dry mouth, however the feeling of being out-of-it & detached is very disconcerting!
My neurologist would like me to titrate up to 3 tablets daily - I can’t imagine how I’ll function at all if I am feeling like this on half a tablet!!!
I was wondering if anyone taking Sandomigran found that the side-effects eventually subsided? I think as I’m feeling so “out of it”, I’m panicking already! I’m so thankful I don’t have to struggle with trying to work while I’m like this!!
Sorry to hear you are having a rough time. Im on 3 tablets and have had no side effects the whole time, but it doesnt seem to be helping the migraine either. Scott posted a thread about his visit to Dr Granot and Granot says that the side effects subside gradually over 6 weeks.
Thanks so much for that @ichbindarren … think I’m just going to have to hang in there with it for at least 6 weeks. I guess I’ll never know if it can help me or not unless I try!! xx Amanda
Amanda I have very little side effects from the piz as well (hungry and increased light sensitivity/scintilating scotoma), but also found it dind’t do anything for me. Perhaps the fact that it’s hitting you means that once the brain adjusts in the next few weeks it will start to help?
Dear Gabrielle @lorcalon, thanks for posting … that’s a great thought to hold in my mind. Thank you! I’m really finding the side-effects hard to cope with today! Fingers crossed this means it’s going to help me! xx
I have been on Sandromigran for 6 weeks. I am very slowly increasing my dosage to 2-3 tablets at night. I am currently on 1 1/2. I too have been struggling with increased dizziness and fatigue. Although I must say the fatigue is bearable now. I have found that every increase always wipes me out and brings on more dizziness . Hang in there and give it a fair trial. The floor is still moving for me but I am yet to get to my target dose of 3!! I haven’t experienced any weight gain or increased appetite and my dry mouth no longer bothers me… so it is a relatively easy one to take in comparison to other medication.
Oh hello Kylie, so nice to hear from you. And good to hear that you’re going ok on the Sandomigran.
My latest problem is that it has brought on depression & yesterday & the day before were really hellish.
Today I’m feeling a little better, so fingers crossed the depression eases up.
Like you, I am aiming on 3 tablets a day, but now on half a tablet daily, can’t imagine how I’m going to cope on 6 times this amount!!!
I’d love to stay in touch with you on here & see how you’re going, Kylie. Like you say, we’ll never know if it works for us unless we give it a fair go!
I am very lucky to have been given the time off work. Hope you don’t have to deal with other pressures as well.
Fingers crossed for both of us!
Hi Amanda, I took Pizotifen for 8 months. I.5mgs at night. Unfortunately, it didn’t help so I came off it. I didn’t like the side effects either but managed to stick it out for a decent trial. Not easy though. Hope you do better on it.
Thank you so much for letting me know.
Have you found another medication to help you? Poor you!
Yes, it certainly is a challenge!
I guess I have to stick this out for at least 6 weeks to find out if it can help me or not.
Take care Brenda & I hope you find a way out of the dizzy madness.
Thank you Amanda. I didn’t really have much to offer and as I didn’t get on with pizotifen I nearly didn’t respond at all, not wanting to be negative in any way. But I figured when you’re trialling meds it’s useful to have all opinions voiced and even though I didn’t stay with pizotifen long term, I wanted you to see that, although I did have side effects, I was able to tough it out for quite a while and I hoped that knowledge might have helped you through your present difficulties.
No, I never found another med to help. I’d been on quite a few before pizotifen and by the time I came off that, I’d just had enough. I felt that I’d put my body through enough and I needed a break. It was then I turned to the internet (new to me at that time) and found “Heal your Headache” and that proved a turning point for me. Then some months later I found this site and didn’t feel so alone and misunderstood any more. Personally speaking, and I know it’s not the same for everyone, diet and lifestyle changes did more for me than any of the drugs I tried, so I just concentrate on them now.
Thank you for your good wishes and I hope you soon find your way out of this dizzy madness as you call it. Good description!
Hang in there Amanda! I am increasing my dose to 2 tablets at night next week so preparing for a pretty horrid week or so. Am determined to give this drug time to work at the recommended dose. I’m glad you have time off… you need it when starting these meds. I only work one day a week, and look after my 3 little ones so it is a big challenge. Stay in touch
Dear Kylie, what a sweetie you are! I’ll definitely keep in touch as I’d love to know how my fellow dizzy friend is going!
I don’t know how you do it with 3 littlies … I’m a teacher of 5-8 year olds & I know how beautiful but full-on they are!
Good luck with going up to 2 tablets.
I am very pleased to report that the depression & feelings of utter confusion & dread lifted over the weekend & I know have tolerable dizziness & fatigue. I’m feeling a lot brighter today.
I so much appreciated you sharing with me that the side-effects worsen every time you up the dosage. This is only week 2 for me & I’m still on half a tablet & will go up to 1 tablet next Sunday. Just knowing that the side effects will eventually ease up will help me to get through the next bad patch & I do hope that knowledge helps you also.
Take care Kylie & let me know how you go next week.
It’s so good to be able to support each other here as no one really understands how debilitating this affliction is unless they have experienced it. And YES - we’ll never know if Sandomigran can help us if we don’t hang in there! Go girl!
Yay!!! … that’s good news Amanda. Hopefully that fatigue will improve over the next few days. In the meantime lots of early nights and energize your body with heaps of good foods since caffeine is off limits When I’m really fatigued I force myself to get some fresh air and do some gentle exercise… it really does help. This support group has been my saviour as no-one really understands how debilitating this horrible condition is. I have gained so much valuable advise and support from these guys. My attitude has changed from feeling depressed and hard done by to … right I’m am going to get through this damn thing and will try every medication out there until I get my life back. It will happen. We just need to find that right med to re-wire our crazy brains!! I have to have VFT’s in a month so I have to stop medication altogether a week before hand!!! Soon I’ll have to decrease my meds slowly so I don’t get any withdrawal problems. Then I’ll be straight back on Sando again!! It’s such a journey but we’ll get there.